Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 175, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 19, 2000, 3:53 PM CST for Autauga County, Chilton County, Alabama. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 19, 2000, 3:53 PM CST (21:53 UTC)
- Expired
- Mar 19, 2000, 4:45 PM CST
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Autauga County, AL, Chilton County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 4:30 PM CST | Thunderstorm Wind 55 E | Countywide, AL | Numerous trees were blown down throughout the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 12:45 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 562 m²/s²
- 0-3 km storm-relative helicity
- 746 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 192154 SVRBHM ALC001-021-192245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 353 PM CST SUN MAR 19 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... AUTAUGA COUNTY IN CENTRAL ALABAMA... CHILTON COUNTY IN CENTRAL ALABAMA... * UNTIL 445 PM CST. * AT 353 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF MAPLESVILLE TO 12 MILES WEST OF AUTAUGAVILLE...MOVING EAST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... THORSBY...PRATTVILLE...MAPLESVILLE...CLANTOHN...BILLINGSLEY... AUTAUGAVILLE AND BOOTH. STRONG DAMAGING WIND IS LIKELY WITH THESE STORMS. TAKE COVER NOW! FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:56 PM CST, 57 minutes earlier.
Area forecast discussion, Mar 19, 2:56 PM CST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 256 PM CST SUN MAR 19 2000 SURFACE LOW INTO WEST AL THIS AFTERNOON WILL MOVE NORTHEAST ACROSS THE STATE TONIGHT. TORNADO WATCH WILL CONTINUE IN EFFECT S PART OF THE AREA IN WARM SECTOR UNTIL 7 PM. SOME FLOODING IN PROGRESS... BUT RAINS SHOULD DIMINISH THIS EVENING AND END LATER TONIGHT AS THE UPPER TROF MOVES RAPIDLY ACROSS THE AREA. DECREASING CLOUDS ON MONDAY AS THE STO<RM SYSTEM MOVES OFF TO THE NE. WARMER ON TUESDAY. HSV EU 045/061 042/071 046 369100 BHM BU 047/064 042/076 048 369-00 MGM BU 050/068 043/078 053 369000= .BHM...NONE. NNNN
In the hours before
Special weather statement, Mar 19, 2:10 PM CST, 1 hour 43 minutes before
ALZ001>038-040>050-192230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 210 PM CST SUN MAR 19 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A SURFACE COLD FRONT...CURRENTLY MOVING THROUGH CENTRAL MISSISSIPPI...CONTINUES TO ADVANCE TOWARDS ALABAMA THIS EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS MUCH OF THE FORECAST AREA TONIGHT. STRONG TO SEVERE THUNDERSTORMS MAY BE ENCOUNTERED OVER THE SOUTHERN PORTION OF THE FORECAST AREA. SOME STORMS COULD CONTAIN SMALL HAIL...DAMAGING WINDS...AND EVEN AN ISOLATED TORNADO. BECAUSE OF THIS...A TORNADO WATCH HAS BEEN ISSUED UNTIL 700 PM CST FOR THE SOUTHERN HALF OF ALABAMA. RAINFALL COULD BE ON THE HEAVY SIDE IN THE STRONGER SHOWERS. WITH RAINFALL TOTALS OF 1 TO 3 INCHES POSSIBLE...SOME AREAS COULD EXPERIENCE MINOR FLOODING OF AREA ROADWAYS AND LOW-LYING AREAS. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL COULD BE NECESSARY THIS EVENING OVER SOUTHERN PORTIONS OF ALABAMA. NNNN
Special weather statement, Mar 19, 3:17 PM CST, 36 minutes before
ALZ030>032-192200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CST SUN MAR 19 2000 TORNADO WATCH 105 IS NO LONGER IN EFFECT FOR SUMTER, GREENE, AND HALE COUNTIES. NNNN
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:44 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 31 min |
| Mar 19, 4:38 PM CST | Severe Thunderstorm Warning | BMX | Elmore | 67 min |
| Mar 19, 4:45 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 60 min |
| Mar 19, 4:54 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 51 min |
| Mar 19, 5:24 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon, Tallapoosa | 66 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.